Alert archive / Hawaii / Wind Advisories in 2013
Wind Advisory 39, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at May 19, 2013, 4:26 PM HST for Hawaii County, Hawaii. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- May 19, 2013, 4:26 PM HST (02:26 UTC)
- Expired
- May 23, 2013, 11:19 AM HST
- In force
- 4 days
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The radar
The South Shore radar (PHWA), 57 km from the middle of the area, began a volume at 02:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 2.4 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 307 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 751 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
648 WWHW70 PHFO 200226 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 426 PM HST SUN MAY 19 2013 ...WIND ADVISORY FOR MAUNA KEA AND MAUNA LOA... .A LOW ALOFT NORTH OF THE AREA IS PRODUCING STRONG WINDS OVER THE SUMMITS OF MAUNA KEA AND MAUNA LOA. HIZ028-201530- /O.NEW.PHFO.WI.Y.0039.130520T0226Z-130521T0400Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 426 PM HST SUN MAY 19 2013 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST MONDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST MONDAY. * WINDS...WEST 25 TO 35 MPH WITH LOCALIZED GUSTS TO 50 MPH FOR ELEVATIONS ABOVE 12000 FEET. * TIMING...THROUGH MONDAY EVENING. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES...AND CAN FORCEFULLY SWING DOORS OPEN OR SHUT. PRECAUTIONARY/PREPAREDNESS ACTIONS... POSTPONE TRAVEL TO THE SUMMITS UNTIL THE WIND SUBSIDES OR BE VERY CAREFUL WHEN DRIVING. USE EXTRA CAUTION WHEN OPENING OR CLOSING DOORS. && $$ DONALDSON
9 follow-up statements
452 WWHW70 PHFO 201319 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 319 AM HST MON MAY 20 2013 ...WIND ADVISORY FOR BIG ISLAND SUMMITS... .A LOW ALOFT NORTH OF THE AREA WILL KEEP PRODUCING STRONG WINDS OVER THE SUMMITS OF MAUNA KEA AND MAUNA LOA. HIZ028-210230- /O.CON.PHFO.WI.Y.0039.000000T0000Z-130521T0400Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 319 AM HST MON MAY 20 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS...SOUTHWEST 25 TO 35 MPH WITH LOCALIZED GUSTS TO 50 MPH. * TIMING...THROUGH 6 PM HST THIS EVENING. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES...AND CAN FORCEFULLY SWING DOORS OPEN OR SHUT. PRECAUTIONARY/PREPAREDNESS ACTIONS... POSTPONE TRAVEL TO THE SUMMITS UNTIL THE WIND SUBSIDES OR BE VERY CAREFUL WHEN DRIVING. USE EXTRA CAUTION WHEN OPENING OR CLOSING DOORS. && $$ REYNES
165 WWHW70 PHFO 210101 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 301 PM HST MON MAY 20 2013 ...WIND ADVISORY FOR BIG ISLAND SUMMITS... .A LOW ALOFT NORTH OF THE STATE WILL CONTINUE TO PRODUCE STRONG WINDS OVER THE SUMMITS OF MAUNA KEA AND MAUNA LOA THROUGH TUESDAY. HIZ028-211415- /O.EXT.PHFO.WI.Y.0039.000000T0000Z-130522T0400Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 301 PM HST MON MAY 20 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST TUESDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST TUESDAY. * WINDS...SOUTHWEST 25 TO 35 MPH WITH LOCALIZED GUSTS OVER 50 MPH. * TIMING...THROUGH TUESDAY AFTERNOON. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES...AND CAN FORCEFULLY SWING DOORS OPEN OR SHUT. PRECAUTIONARY/PREPAREDNESS ACTIONS... POSTPONE TRAVEL TO THE SUMMITS UNTIL THE WIND SUBSIDES OR BE VERY CAREFUL WHEN DRIVING. USE EXTRA CAUTION WHEN OPENING OR CLOSING DOORS. && $$ WROE
388 WWHW70 PHFO 211315 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 315 AM HST TUE MAY 21 2013 ...WIND ADVISORY FOR BIG ISLAND SUMMITS... .A LOW ALOFT NORTH OF THE STATE WILL CONTINUE TO PRODUCE STRONG WINDS OVER THE SUMMITS OF MAUNA KEA AND MAUNA LOA THROUGH THIS EVENING. HIZ028-220215- /O.CON.PHFO.WI.Y.0039.000000T0000Z-130522T0400Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 315 AM HST TUE MAY 21 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS...SOUTHWEST 25 TO 35 MPH WITH LOCALIZED GUSTS OVER 50 MPH. * TIMING...THROUGH THIS EVENING. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES...AND CAN FORCEFULLY SWING DOORS OPEN OR SHUT. PRECAUTIONARY/PREPAREDNESS ACTIONS... POSTPONE TRAVEL TO THE SUMMITS UNTIL THE WIND SUBSIDES OR BE VERY CAREFUL WHEN DRIVING. USE EXTRA CAUTION WHEN OPENING OR CLOSING DOORS. && $$
204 WWHW70 PHFO 220139 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 339 PM HST TUE MAY 21 2013 ...WIND ADVISORY FOR BIG ISLAND SUMMITS... .A LOW ALOFT NORTH OF THE STATE WILL CONTINUE TO PRODUCE STRONG WINDS OVER THE SUMMITS OF MAUNA KEA AND MAUNA LOA THROUGH TONIGHT. HIZ028-221445- /O.EXT.PHFO.WI.Y.0039.000000T0000Z-130522T1600Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 339 PM HST TUE MAY 21 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST WEDNESDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST WEDNESDAY. * WINDS...SOUTHWEST 25 TO 45 MPH. * TIMING...THROUGH TONIGHT. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES...AND CAN FORCEFULLY SWING DOORS OPEN OR SHUT. PRECAUTIONARY/PREPAREDNESS ACTIONS... POSTPONE TRAVEL TO THE SUMMITS UNTIL THE WIND SUBSIDES OR BE VERY CAREFUL WHEN DRIVING. USE EXTRA CAUTION WHEN OPENING OR CLOSING DOORS. && $$ BRAVENDER
430 WWHW70 PHFO 221320 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 320 AM HST WED MAY 22 2013 ...WIND ADVISORY FOR BIG ISLAND SUMMITS... .STRONG WESTERLY WINDS WILL CONTINUE OVER THE BIG ISLAND SUMMITS TODAY. HIZ028-230230- /O.EXT.PHFO.WI.Y.0039.000000T0000Z-130523T0400Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 320 AM HST WED MAY 22 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS...SOUTHWEST TO WEST 25 TO 45 MPH. * TIMING...THROUGH 6 PM HST THIS EVENING. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES...AND CAN FORCEFULLY SWING DOORS OPEN OR SHUT. PRECAUTIONARY/PREPAREDNESS ACTIONS... POSTPONE TRAVEL TO THE SUMMITS UNTIL THE WIND SUBSIDES OR BE VERY CAREFUL WHEN DRIVING. USE EXTRA CAUTION WHEN OPENING OR CLOSING DOORS. && $$
959 WWHW70 PHFO 230132 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 332 PM HST WED MAY 22 2013 ...WIND ADVISORY FOR BIG ISLAND SUMMITS... .STRONG WESTERLY WINDS WILL CONTINUE OVER THE BIG ISLAND SUMMITS TONIGHT. HIZ028-231445- /O.EXT.PHFO.WI.Y.0039.000000T0000Z-130523T1600Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 332 PM HST WED MAY 22 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST THURSDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST THURSDAY. * WINDS...WEST TO 40 MPH WITH GUSTS TO 50 MPH. * TIMING...THROUGH TONIGHT. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES...AND CAN FORCEFULLY SWING DOORS OPEN OR SHUT. PRECAUTIONARY/PREPAREDNESS ACTIONS... POSTPONE TRAVEL TO THE SUMMITS UNTIL THE WIND SUBSIDES OR BE VERY CAREFUL WHEN DRIVING. USE EXTRA CAUTION WHEN OPENING OR CLOSING DOORS. && $$ BRAVENDER
887 WWHW70 PHFO 231341 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 341 AM HST THU MAY 23 2013 ...WIND ADVISORY FOR BIG ISLAND SUMMITS... .STRONG WESTERLY WINDS WILL CONTINUE OVER THE BIG ISLAND SUMMITS TODAY. HIZ028-240245- /O.EXT.PHFO.WI.Y.0039.000000T0000Z-130524T0400Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 341 AM HST THU MAY 23 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS...WEST 30 TO 40 MPH WITH GUSTS TO 5O MPH. * TIMING...THROUGH 6 PM HST THIS EVENING. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... POSTPONE TRAVEL TO THE SUMMITS UNTIL THE WIND SUBSIDES OR BE VERY CAREFUL WHEN DRIVING. USE EXTRA CAUTION WHEN OPENING OR CLOSING DOORS. && $$ REYNES
384 WWHW70 PHFO 231438 CCA NPWHFO URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE HONOLULU HI 437 AM HST THU MAY 23 2013 ...WIND ADVISORY FOR BIG ISLAND SUMMITS... .STRONG WESTERLY WINDS WILL CONTINUE OVER THE BIG ISLAND SUMMITS TODAY. HIZ028-240400- /O.COR.PHFO.WI.Y.0039.000000T0000Z-130524T0400Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 437 AM HST THU MAY 23 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS...WEST 30 TO 40 MPH WITH GUSTS TO 50 MPH. * TIMING...THROUGH 6 PM HST THIS EVENING. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... POSTPONE TRAVEL TO THE SUMMITS UNTIL THE WIND SUBSIDES OR BE VERY CAREFUL WHEN DRIVING. USE EXTRA CAUTION WHEN OPENING OR CLOSING DOORS. && $$ REYNES
760 WWHW70 PHFO 232119 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1119 AM HST THU MAY 23 2013 ...WIND WARNING FOR BIG ISLAND SUMMITS... .STRONG WEST WINDS WILL CONTINUE OVER THE BIG ISLAND SUMMITS TODAY. HIZ028-240400- /O.UPG.PHFO.WI.Y.0039.000000T0000Z-130524T0400Z/ /O.NEW.PHFO.HW.W.0012.130523T2119Z-130524T0400Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 1119 AM HST THU MAY 23 2013 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM HST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. * WINDS...WEST TO 60 MPH WITH LOCALIZED GUSTS OVER 70 MPH FOR ELEVATIONS ABOVE 10000 FEET. * TIMING...THROUGH EARLY THIS EVENING. * IMPACTS...WINDS THIS STRONG CAN MAKE WALKING OR DRIVING HAZARDOUS AND CAN CAUSE PROPERTY DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... POSTPONE TRAVEL TO THE SUMMITS UNTIL THE WINDS SUBSIDE. && $$ DONALDSON
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at May 19, 4:00 PM HST, 26 minutes earlier.
Area forecast discussion, May 19, 4:00 PM HST, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 400 PM HST SUN MAY 19 2013 .SYNOPSIS... A WEAK FRONT WILL BRING NORTH WINDS AND SOME CLOUDS AND SHOWERS TO KAUAI THIS EVENING...AND TO OAHU LATER TONIGHT. A SURFACE TROUGH WILL REMAIN NEAR MAUI THROUGH MID-WEEK...PRODUCING PRODUCE LIGHT WINDS AND A CHANCE OF LOCALLY HEAVY SHOWERS ON THE BIG ISLAND. AS HIGH PRESSURE BUILDS NORTHEAST OF THE AREA...TRADE WINDS WILL SPREAD BACK OVER THE ISLANDS BY NEXT WEEKEND. HIGH SURF WILL CONTINUE ALONG THE SOUTH SHORES INTO MONDAY EVENING AND WILL REMAIN ELEVATED THROUGH MID-WEEK. && .DISCUSSION... THE WEATHER PATTERN OVER THE CENTRAL NORTH PACIFIC REMAINS COMPLEX. WATER VAPOR IMAGERY SHOWS A LOW ALOFT NORTH OF THE ISLANDS. A NEARLY STATIONARY SURFACE TROUGH EXTENDS FROM NORTH NORTHEAST TO SOUTH SOUTHWEST NEAR MAUI. A WEAK COLD FRONT OVER KAUAI AT 300 PM IS MOVING SOUTH AT 10 MPH. SKIES WERE CLOUDY OVER MOST AREAS OF THE ISLANDS AT 300 PM AND RADARS SHOWED ISOLATED HEAVY SHOWERS. THE ATMOSPHERE OVER THE ISLAND REMAINS SOMEWHAT UNSTABLE BECAUSE OF THE LOW ALOFT BUT LESS UNSTABLE THAN IT HAS BEEN. BALLOON SOUNDINGS FROM 200 PM SHOWED A LIFTED INDEX OF 1.5 AT LIHUE AND -1.7 AT HILO. THE ATMOSPHERE REMAINS MOIST... WITH 1.48 INCHES OF PRECIPITABLE WATER AT LIHUE AND 1.56 INCHES AT HILO. THE CLOUDS AND SHOWERS OVER THE BIG ISLAND AND MAUI WILL GRADUALLY WEAKEN NOW THAT THE SUN IS SINKING. THE FRONT WILL BRING CLOUDS AND SHOWERS TO OAHU TONIGHT BEFORE DISSIPATING NEAR MOLOKAI MONDAY MORNING. THE MOISTURE ASSOCIATED WITH THE FRONT IS FAIRLY SHALLOW SO THE SHOWERS ON KAUAI AND OAHU WILL BE FOCUSED OVER NORTH-FACING SLOPES TONIGHT. THE SURFACE TROUGH WILL LINGER NEAR THE ISLANDS THROUGH MID-WEEK ALLOWING DAYTIME SEA BREEZES AND NIGHTTIME LAND BREEZES TO PREVAIL. THIS PATTERN WILL PRODUCE MOSTLY CLOUDY AFTERNOONS AND EVENINGS WITH SHOWERS CONCENTRATED OVER INTERIOR AREAS AND PARTLY CLEARING DURING THE OVERNIGHT HOURS. MODELS REMAIN IN GOOD AGREEMENT SHOWING THE TRADE WINDS BECOMING WELL-ESTABLISHED BY FRIDAY. THE CONVECTIVE PATTERN WILL END AND THE TRADES WILL BRING SHOWERS TO WINDWARD AND MAUKA AREAS. && .AVIATION... EXTENSIVE CLOUDS AND ISOLATED +SHRA FROM THE BIG ISLAND TO OAHU WILL PRODUCE TEMPO MVFR CEILINGS AND VISIBILITIES AND POSSIBLY ISOLATED IFR CONDITIONS. THE CLOUDS AND SHOWERS ARE PARTLY DUE TO AFTERNOON HEATING SO THESE CLOUDS AND SHOWERS WILL SUBSIDE AFTER DARK. A WEAK COLD FRONT WILL BRING TEMPO MVFR CONDITIONS TO THE N SIDE OF KAUAI THIS EVENING AND THESE CONDITIONS WILL SPREAD TO OAHU LATER TONIGHT. && .MARINE... WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY LEVELS STATEWIDE THIS WEEK. A SERIES OF SWELLS WILL KEEP ELEVATED SURF ALONG SOUTH SHORES THROUGH MOST OF THE WEEK. SURF IS EXPECTED TO REMAIN ABOVE THE ADVISORY THRESHOLD THROUGH AT LEAST EARLY MONDAY EVENING. A MARINE WEATHER STATEMENT REMAINS POSTED FOR WAVES BREAKING NEAR CHANNEL ENTRANCES AND POSSIBLE HARBOR SURGES. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF ADVISORY UNTIL 600 PM HST MONDAY FOR SOUTH SHORES OF ALL ISLANDS. && DONALDSON
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 4:57 PM HST | Areal Flood Advisory | HFO | Honolulu | 3 hr |
| May 20, 5:23 AM HST | Areal Flood Advisory | HFO | Hawaii | 3 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.